Kentucky, 2014Flash Flooding and Flooding in Kentucky, April 3 to 7, 2014
April 3 to 7, 2014 · NWS LMK · 15 events in 10 counties and zones
Repeated rounds of thunderstorms just north of a stalled boundary across central Kentucky brought excessive rainfall and flash flooding to many areas north and east of Louisville, including Oldham, Trimble and Henry Counties. Storms during the day on April 3rd brought around one inch of rain to many locations along and north of Interstate 64.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Repeated rounds of thunderstorms just north of a stalled boundary across central Kentucky brought excessive rainfall and flash flooding to many areas north and east of Louisville, including Oldham, Trimble and Henry Counties. Storms during the day on April 3rd brought around one inch of rain to many locations along and north of Interstate 64. During the late evening hours on the 3rd through early morning on the 4th, repeated storms brought another quick 2 to 3 inches, bringing 36 hour totals to over 4 inches, resulting in flash flooding during the early morning hours on April 4th.
In addition to flooding, two elevated supercells developed April 3rd during the late afternoon and early evening hours along a boundary draped across central Kentucky. One of these storms brought golf-ball sized hail to Grayson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 3, 1:10 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 3, 1:10 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EDT Thu Apr 3 2014
.SHORT TERM (Now through Friday Night)...
Issued at 310 PM EDT Thu Apr 3 2014
Scattered showers and storms will continue to move through the
region late this afternoon and early this evening as we sit in a
warm, humid air mass with plenty of mesoscale boundaries around and
occasional convectively induced waves moving through overhead.
There still may be a break in the action during the mid to late
evening hours, though new convection developing over southern
Illinois this afternoon may through a wrench into that.
The much advertised squall line is still expected to move through
the region after midnight into the pre-dawn hours. The severity of
the line is in question this far east as it becomes slightly
elevated. Also, the atmosphere will have been plenty worked over
from previous convection. Nevertheless, strong wind gusts will
still be a possibility as the low level jet revs up. The line will
be strongest over western Kentucky, then begin to weaken as it moves
east into central Kentucky. The best chance for strong gusts will
be west of I-65...east of I-65 the low level jet will be weaker and
the line of storms should be weakening as well.
Several periods of convection have brought widespread rain to
southern Indiana and northwestern central Kentucky over the past
couple of days. With additional rains tonight, possibly locally
heavy, have continued the Flood Watch and have expanded it slightly
southward.
The cold front will sweep through the region mid day Friday and will
usher in west winds gusting to 25-30 mph along with colder air.
High temperatures will likely be in the morning, with readings
falling slightly in the afternoon.
Friday night skies will clear and temperatures will tumble into the
middle and upper 30s.
.LONG TERM (Saturday through Thursday)...
Issued at 245 PM EDT Thu Apr 3 2014
High pressure will slowly build in across the region on Saturday and
shift east through the day on Sunday. Saturday through Sunday will
be dry. Mostly clear skies on Saturday will become partly cloudy on
Sunday as a system begins to approach from the southwest.
Temperatures on Saturday will be slightly below normal with highs in
the mid to upper 50s. Sunday will be a bit warmer despite the
increased cloud cover with highs in the low to mid 60s.
For Sunday night a low pressure system will form along the Gulf
coast and quickly move northeast across central Kentucky through
Monday. Rain will spread across the forecast area from the southwest
beginning late Sunday evening and continuing into the overnight
hours. Despite the models indicating portions of the area will be in
the warm sector as this low tracks northeast, there is little to no
instability, so thunderstorms seem unlikely. Precipitation should be
fairly widespread late Sunday through Monday and move out through
Monday night.
A deep trough will remain in place across the eastern CONUS Tuesday
through Tuesday night. A weak wave moving through the base of this
trough could bring some additional showers Tuesday. The trough will
then begin to shift off to the east and ridging looks to build in
behind it. Temperatures will remain on the cooler side with highs in
the 50s Tuesday and Wednesday and lows in the 30s.
&&
.AVIATION (18Z TAF Update)...
Updated at 126 PM EDT Thu Apr 3 2014
A line of convection has already passed through SDF and will cross
LEX and BWG around the start of the TAF period. This line of storms
will bring some thunder (especially at LEX) and an abrupt wind shift
to the northwest as it passes through the terminals. That will then
be followed by a few hours of rain but likely with VFR conditions.
We may see a break in the action late this afternoon through this
evening. There is some question about that, though, especially at
SDF, as recent radar loops are showing redevelopment to the
northwest from eastern Missouri into southern Illinois.
A squall line is still expected to move through the terminals during
the pre-dawn hours tonight. Timing will continue to be in question
until the line has actually formed, but went ahead and gave a stab
at it in this TAF package.
A cold front will sweep through the airports around lunch time on
Friday and will bring gusty winds along with it. WSW winds behind
the front may gust to 25 knots, especially if we can get some
sunshine in the drier air behind the front.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH through Friday morning FOR KYZ023>027-030>033-061.
IN...FLOOD WATCH through Friday morning FOR INZ076>079-083-084-
089>092.
&&
Short Term........13
Long Term.........EER
Aviation..........13Hazardous weather outlook, Apr 3, 1:28 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
328 PM EDT THU APR 3 2014
INZ076>079-083-084-089>092-KYZ023>027-030>033-061-041930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-
HENRY KY-BUTLER KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...LOUISVILLE...LA GRANGE...BEDFORD...
NEW CASTLE...MORGANTOWN
328 PM EDT THU APR 3 2014 /228 PM CDT THU APR 3 2014/
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
A STRONG AND POTENTIALLY SEVERE LINE OF STORMS IS FORECAST TO
DEVELOP AHEAD OF A COLD FRONT AND MOVE THROUGH THE OHIO VALLEY
LATE TONIGHT AND EARLY FRIDAY. THE MAIN THREATS WITH THIS LINE ARE
FLOODING...LOCALIZED DAMAGING WINDS...HAIL...AND AN ISOLATED
TORNADO.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
EXACT TIMING FOR THE LINE OF STORMS MENTIONED ABOVE IS STILL
UNCERTAIN...AND THESE STORMS MAY NOT CLEAR THE REGION UNTIL
DAYBREAK FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT FLOODING...HAIL...AND STRONG WINDS
TONIGHT THROUGH FRIDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
KYZ028-029-034>043-045>049-053>057-062>067-070>078-081-082-041930-
HARDIN KY-BULLITT KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-
NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
328 PM EDT THU APR 3 2014 /228 PM CDT THU APR 3 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
A STRONG AND POTENTIALLY SEVERE LINE OF STORMS IS FORECAST TO
DEVELOP AHEAD OF A COLD FRONT AND MOVE THROUGH THE OHIO VALLEY
LATE TONIGHT AND EARLY FRIDAY. THE MAIN THREATS WITH THIS LINE ARE
HEAVY RAIN...LOCALIZED DAMAGING WINDS...HAIL...AND AN ISOLATED
TORNADO.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
EXACT TIMING FOR THE LINE OF STORMS MENTIONED ABOVE IS STILL
UNCERTAIN...AND THESE STORMS MAY NOT CLEAR THE REGION UNTIL AFTER
DAYBREAK FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT HAIL AND STRONG WINDS TONIGHT
THROUGH FRIDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
13
In the hours before
Special weather statement, Apr 3, 12:09 PM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
209 PM EDT THU APR 3 2014
KYZ046-047-054-055-031835-
BOYLE KY-MARION KY-MERCER KY-WASHINGTON KY-
209 PM EDT THU APR 3 2014
...THUNDERSTORMS WITH LIGHTNING...HEAVY RAIN...OCCASIONAL PEA SIZE
HAIL...AND WIND GUSTS OF UP TO 30 TO 40 MPH OVER PARTS OF CENTRAL
KENTUCKY...
AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
SPRINGFIELD TO 5 MILES NORTHWEST OF LEBANON...AND MOVING EAST AT 35
MPH.
FREQUENT LIGHTNING...VERY HEAVY RAIN REDUCING VISIBILITIES...
OCCASIONAL PEA SIZE HAIL...AND GUSTY WINDS OF UP TO 30 TO 40 MPH...
ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SPRINGFIELD...
HARRODSBURG...
CORNISHVILLE AND CARDWELL...
DUNCAN AND POTTSVILLE...
BOHON AND DIXVILLE...
JACKSON AND BRAXTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS. STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.
&&
LAT...LON 3756 8497 3760 8535 3784 8515 3787 8477
3785 8477 3785 8476 3786 8473
TIME...MOT...LOC 1807Z 269DEG 32KT 3778 8511 3763 8524
TWFSpecial weather statement, Apr 3, 12:35 PM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT THU APR 3 2014
KYZ047-048-055-056-066-067-031905-
BOYLE KY-CASEY KY-GARRARD KY-JESSAMINE KY-LINCOLN KY-MERCER KY-
235 PM EDT THU APR 3 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF SPRINGFIELD...AND MOVING
EAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 30 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
STANFORD...
LANCASTER...
HARRODSBURG...
DANVILLE...
NEEDMORE AND PARKSVILLE...
DAVIS HILL AND CALDWELL MANOR...
LITTLE NEEDMORE AND CLIFTON...
MARCELLUS AND DAVISTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3752 8450 3752 8504 3760 8504 3778 8490
3784 8455
TIME...MOT...LOC 1834Z 257DEG 44KT 3763 8497
SCHOETTMERSpecial weather statement, Apr 3, 1:05 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
305 PM EDT THU APR 3 2014
KYZ055>057-067-031935-
BOYLE KY-GARRARD KY-LINCOLN KY-MADISON KY-
305 PM EDT THU APR 3 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF DANVILLE...AND MOVING EAST
AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 30 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
STANFORD...
LANCASTER...
DANVILLE...
LITTLE NEEDMORE AND BONEYVILLE...
HUBBLE AND HEDGEVILLE...
GILBERT AND THREE FORKS...
HYATTSVILLE AND POINT LEAVELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3749 8444 3751 8486 3765 8483 3777 8436
TIME...MOT...LOC 1905Z 261DEG 37KT 3758 8478
SCHOETTMER
Special weather statement, Apr 3, 1:30 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT THU APR 3 2014
KYZ049-057-032000-
CLARK KY-MADISON KY-
330 PM EDT THU APR 3 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF RICHMOND...AND MOVING EAST
AT 50 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
RICHMOND...
TERRILL AND REEDS CROSSING...
BYBEE AND ELLISTON...
COLLEGE HILL...
VIANNA...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
83 AND 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3783 8400 3784 8405 3782 8407 3784 8409
3783 8410 3780 8407 3778 8410 3777 8408
3774 8407 3773 8409 3767 8409 3764 8412
3762 8411 3760 8440 3774 8443 3790 8399
TIME...MOT...LOC 1930Z 255DEG 50KT 3768 8433
SCHOETTMERSpecial weather statement, Apr 3, 2:31 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
431 PM EDT THU APR 3 2014
KYZ056-057-066-067-032115-
CASEY KY-GARRARD KY-LINCOLN KY-MADISON KY-
431 PM EDT THU APR 3 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STANFORD...AND MOVING EAST AT 60 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
STANFORD...
LANCASTER...
MANSE AND POINT LEAVELL...
CARTERSVILLE AND WALLACETON...
MIDDLETOWN AND BEREA...
BOBTOWN AND DULUTH...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
76 AND 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3767 8409 3764 8412 3756 8409 3756 8416
3752 8420 3751 8426 3753 8434 3747 8438
3748 8444 3737 8448 3729 8483 3762 8469
3762 8467 3763 8465 3764 8466 3777 8408
TIME...MOT...LOC 2031Z 248DEG 50KT 3748 8460
KDSpecial weather statement, Apr 3, 3:00 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM CDT THU APR 3 2014
KYZ062>065-077-032130-
ADAIR KY-EDMONSON KY-GREEN KY-HART KY-TAYLOR KY-
400 PM CDT THU APR 3 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 45 MPH WINDS...
AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MUNFORDVILLE...AND MOVING EAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 40 TO 45
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MUNFORDVILLE...
GREENSBURG...
CAMPBELLSVILLE...
CANMER AND GLEN LILY...
LINWOOD AND POWDER MILL...
EVE AND DEFRIES...
GABE AND WEBBS...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
58 AND 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3715 8567 3718 8569 3716 8583 3716 8614
3740 8601 3743 8532 3715 8529
TIME...MOT...LOC 2100Z 265DEG 41KT 3728 8587
KDEvent by event
9 flood, 3 hail, 2 flash flood, 1 heavy rain. Local standard time, as filed.
Flood, Ohio
- When
- April 3, 3:13 PM CST
- Where
- Ohio County, 0.9 mi NNE of Dundee to 1.19 mi NE of Dundee
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.562, -86.774
A spotter reported water over the road on State Highway 69 between Fordsville and Hartford. Traffic was briefly redirected.
Flood, Taylor
- When
- April 3, 5:27 PM EST
- Where
- Taylor County, 1.33 mi ENE of Acton to 1.39 mi ENE of Acton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.359, -85.229
High water made several roads along State Highway 70 in eastern Taylor County impassable, including Acton, Bradfordsville, and Palestine Roads.
Flood, Hart
- When
- April 3, 4:37 PM CST
- Where
- Hart County, 0.22 mi ESE of Hammonville to 0.26 mi NNW of Hammonville
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 37.419, -85.796
An employee reported around one foot of water over Hammonsville Road near Laton-Turner road due to an overflowing creek.
Flood, Warren
- When
- April 3, 4:40 PM CST to April 4, 9:45 PM CST
- Where
- Warren County, 0.9 mi W of Alvaton to 0.31 mi SSE of Masseys Mill
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.870, -86.366
Minor flooding on Drake's Creek near Alvaton resulted from heavy rains around Bowling Green on the 3rd and 4th of April. Flood stage is 22 feet. Drake's Creek crested at 23.6 feet during the early morning hours on April 4th.
Hail, Butler
- When
- April 3, 7:20 PM CST
- Where
- Butler County, 0.88 mi NW of Elfie
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 37.390, -86.610
Hail, Grayson
- When
- April 3, 7:33 PM CST
- Where
- Grayson County, 0.55 mi E of Caneyville
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.420, -86.490
The Grayson County emergency dispatch relayed a report concerning golf-ball sized hail that cracked windshields.
Hail, Grayson
- When
- April 3, 7:47 PM CST
- Where
- Grayson County, 0.55 mi E of Leitchfield
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.480, -86.290
A swath of large hail stretching all the way back west towards Caneyville brought 1.75 inch hail to Leitchfield.
Flood, Larue
- When
- April 3, 9:10 PM EST
- Where
- Larue County, 34.92 mi NNW of Kemp to 34.91 mi NNW of Kemp
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.558, -85.788
State Highway 222 was briefly closed by high water as the Nolin River overflowed its banks.
Flash Flood, Henry
- When
- April 4, 1:33 AM EST
- Where
- Henry County, 2.51 mi NNE of Sulphur to 1.87 mi NNW of Sulphur
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.511, -85.246
Local law enforcement reported that State Highway 1606, located just west of Campbellsburg within the flood plain of the Little Kentucky River, was flooded in several locations.
Flash Flood, Henry
- When
- April 4, 1:50 AM EST
- Where
- Henry County, 1.37 mi SE of Campbellsburg to 1.25 mi SE of Campbellsburg
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.507, -85.181
Highway 421 flooded just to the north of New Castle.
Flood, Ohio
- When
- April 4, 2:10 AM CST to April 6, 9:50 AM CST
- Where
- Ohio County, 0.57 mi NNE of Dundee to 1.12 mi NNE of Dundee
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.557, -86.775
Widespread heavy rains on the 3rd and the 4th of April brought minor flooding to the Rough River at Dundee. Flood stage is 25 feet. The river crested at 27.4 feet during the early morning hours on the 5th.
Heavy Rain, Oldham
- When
- April 4, 3:52 AM EST
- Where
- Oldham County, La Grange
- Reported by
- Mesonet
- Coordinates
- 38.400, -85.380
The Kentucky Mesonet near La Grange measured over 4 and 1/2 inches of rain over a 36 hour period.
Flood, Butler
- When
- April 4, 5:00 PM CST to April 6, 3:00 AM CST
- Where
- Butler County, 0.94 mi ENE of Woodbury to 1.27 mi E of Woodbury
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.186, -86.635
Widespread 2 to 3 inch rains on April 3rd and 4th led to minor flooding of the Green River at Woodbury a day later. Flood stage at Woodbury is 33 feet. The river peaked at 34 feet just after midnight on the 5th of April.
Flood, Butler
- When
- April 5, 1:00 AM CST to April 7, 3:10 PM CST
- Where
- Butler County, Rochester to 0.67 mi SW of Rochester
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.220, -86.900
Minor flooding developed on the Green River at Rochester as a result of heavy rains earlier across south central Kentucky. Flood stage at Rochester is 17 feet. The river crested at 17.9 feet during the early morning hours hours.
Flood, Nelson
- When
- April 5, 7:30 AM EST to April 6, 2:40 PM EST
- Where
- Nelson County, 2.08 mi W of Boston to 2.78 mi WSW of Boston
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.774, -85.707
Heavy rains April 3rd and 4th brought minor flooding to the Rolling Fork River at Boston. Flood stage at Boston is 35 feet. The river crested at 36.7 feet just after midnight on the 6th of April.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Arkansas, April 3 to 4, 20142 deaths · 1 injured · $3.8 million · 3 in hail · 34 events
- Tornadoes and Flash Flooding in Texas, April 3, 20146 injured · $556 million · EF1 · 100 events
- Tornadoes and Hail in Missouri, April 3, 2014$122,000 · EF2 · 18 events
- Tornadoes and Flash Flooding in Illinois, April 3 to 7, 2014$409,000 · EF1 · 28 events
- Hail and Damaging Winds in Oklahoma, April 3, 2014$561,000 · 2.5 in hail · 39 events
- Hail and Damaging Winds in Arkansas, April 3, 2014$400,000 · 1 in hail · 16 events
- Flash Flooding and Flooding in Indiana, April 3 to 4, 2014$360,000 · 7 events
- Flooding in Indiana, April 3 to 20, 2014$115,000 · 7 events
- Tornado and Flash Flooding in Missouri, April 3 to 4, 2014EF1 · 20 events
- Hail and Damaging Winds in Texas, April 3, 2014$50,000 · 1 in hail · 8 events
- Hail in Missouri, April 3, 20142.5 in hail · 30 events
- Winter Storm in Minnesota, April 3 to 4, 201423 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499334, 499335, 499336, 505251, 499328, 499329, 499330, 499337, 499332, 499333, 505249, 499331, 499692, 505252, 505250.